Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 203, NWS Shreveport, LA

October 6, 20145 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2014, 5:05 AM CDT for 5 counties in Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2014, 5:05 AM CDT (10:05 UTC)
Expired
Oct 6, 2014, 5:45 AM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Camp County, TX, Morris County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 10.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:42 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 6, 3:42 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 AM CDT MON OCT 6 2014

.DISCUSSION...
WILL BE BRIEF THIS MORNING AS STRONG CONVECTION ENTERING OUR CWA
AND THE LATENESS OF THE OPERATIONAL 00Z ECMWF WILL NOT ALLOW FOR A
LENGTHY DISCUSSION.

MID LEVEL DISTURBANCE IN NORTHWEST FLOW ALONG WITH STEEP MID LEVEL
LAPSE RATES AND A 45KT LOW LEVEL JET IS HELPING TO FEED THIS STRONG
TO SOMETIMES SEVERE CONVECTION ACROSS THE MIDDLE RED RIVER VALLEY
OF S OK/SW AR INTO N TX ATTM. THREW OUT THE 00Z NAM OUTPUT AS IT
HAS A POOR HANDLING OF CURRENT CONVECTION. TODAY'S POP WAS BASED ON
THE HRRR/GFS/ECMWF/CMC OUTPUT WHICH WARRANTS HIGH CHANCE POPS
ACROSS A GOOD PORTION OF OUR REGION TODAY. SPC HAS PLACED MUCH OF
OUR REGION IN A SLIGHT RISK OF SEVERE CONVECTION TODAY AND WHILE
THIS IS WARRANTED...DO NOT BELIEVE WE WILL SEE WIDESPREAD SEVERE
CONVECTION WITH THIS COMPLEX. HOWEVER...ISOLATED LARGE HAIL AND
SVR WIND GUSTS CANNOT BE RULED OUT.

IF THE HRRR MODEL PANS OUT...THIS COMPLEX OF STORMS SHOULD SWING
THROUGH OUR ENTIRE CWA TODAY BUT REDEVELOPMENT DURING THE
AFTERNOON HOURS WILL DEPEND GREATLY ON ANY REMNANT OUTFLOW LEFT
BEHIND FROM THE MORNING CONVECTION AND THE DEGREE OF AFTERNOON
HEATING WE ARE ABLE TO SEE. KEPT CHANCE POPS FOR THE AFTERNOON AS
A RESULT. KEPT CHANCE POPS FOR OUR NORTHERN MOST ZONES OVERNIGHT
AS PROGS SUGGEST THAT WE COULD SEE A REPEAT PERFORMANCE OVERNIGHT
BUT AGAIN...THIS WILL BE HIGHLY DEPENDENT ON JUST HOW FAR SOUTH A
WEAK BOUNDARY CAN REMAIN ACROSS OUR NORTHERN ZONES TONIGHT.

LOW POPS TUESDAY THROUGH THURSDAY AS UPPER RIDGING WILL BEGIN TO
BUILD FROM THE SOUTHWEST BUT MOISTURE WILL BE PLENTIFUL AND ANY
CONVECTION WILL BE TIED TO AFTERNOON HEATING.

FOR LATE WEEK INTO THE WEEKEND...MEDIUM RANGE PROGS REMAIN IN POOR
AGREEMENT CONCERNING TIMING OF OUR NEXT RAIN CHANCES. THE 00Z GFS
REMAINS THE FAST OUTLIER SO HAVE TRENDED TEMPS/POPS TO THE 00Z
ECMWF/CMC RUNS WHICH POINT TO A SLOWER TROUGH EJECTION FROM THE
WEST AND SLOWER FRONTAL MOVEMENT INTO OUR REGION. THIS RESULT IN A
WET WEEKEND FOR MUCH OF THE AREA.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  69  91  70  91 /  50  20  20  10  10
MLU  84  66  90  67  91 /  50  30  20  10  20
DEQ  82  63  89  65  88 /  40  40  20  10  10
TXK  84  67  90  69  88 /  50  40  20  10  10
ELD  83  64  88  66  88 /  50  40  20  10  10
TYR  85  70  91  71  91 /  50  20  10  10  10
GGG  85  70  91  69  91 /  50  20  10  10  10
LFK  87  69  92  70  91 /  40  20  10  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

13
Hazardous weather outlook, Oct 6, 4:03 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CDT MON OCT 6 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
403 AM CDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO GENERATE SHOWERS AND
STRONG THUNDERSTORMS ACROSS PORTIONS OF THE FOUR STATE REGION
TODAY. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED WITH
THIS SYSTEM...ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT.
THE PRIMARY SEVERE THREAT WITH THE CONVECTION TODAY WILL BE LARGE
HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. ADDITIONAL CONVECTION
WILL BE POSSIBLE ONCE AGAIN ACROSS THE REGION LATE TONIGHT BUT
MAINLY ACROSS SOUTHEAST OKLAHOMA INTO SOUTHWEST ARKANSAS AND
PORTIONS OF NORTH CENTRAL AND NORTHEAST LOUISIANA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SMALL RAIN CHANCES WILL BE POSSIBLE ACROSS PORTIONS OF THE REGION
THROUGH THE MIDDLE PORTION OF THE WORK WEEK. BY THE END OF THE
WEEK INTO THE UPCOMING WEEKEND...RAIN CHANCES WILL INCREASE AS
ANOTHER UPPER LEVEL STORM SYSTEM MOVES CLOSER TO THE REGION. THIS
SYSTEM WILL CONTINUE TO BE WATCHED CLOSELY FOR THE POSSIBILITY OF
STRONG TO SEVERE THUNDERSTORMS...ALONG WITH A LOCALLY HEAVY
RAINFALL THREAT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH
TONIGHT EVEN THOUGH ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL
REMAIN A POSSIBILITY TODAY.

13

In the hours before

Special weather statement, Oct 6, 3:13 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT MON OCT 6 2014

ARZ051-060845-
HOWARD-
313 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS AND UMPIRE...

AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ATHENS...OR NEAR UMPIRE...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Oct 6, 3:22 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 AM CDT MON OCT 6 2014

ARZ050-051-060900-
HOWARD-SEVIER-
322 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     DIERKS...

AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF UMPIRE...MOVING
EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19
Special weather statement, Oct 6, 3:39 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CDT MON OCT 6 2014

ARZ051-060915-
HOWARD-
339 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER POINT AND CORINTH...

AT 339 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CENTER POINT...OR 5 MILES SOUTH
OF DIERKS...MOVING EAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19
Local storm report, Oct 6, 3:45 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             1 S DIERKS              34.11N  94.02W
10/06/2014  E0.88 INCH       HOWARD             AR   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED JUST SOUTH OF DIERKS.

&&

EVENT NUMBER SHV1400584

13
Local storm report, Oct 6, 4:07 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 AM CDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             CENTER POINT            34.03N  93.95W
10/06/2014  E1.00 INCH       HOWARD             AR   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1400585

13
Special weather statement, Oct 6, 4:21 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 AM CDT MON OCT 6 2014

TXZ096-061000-
RED RIVER-
421 AM CDT MON OCT 6 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 AM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     RED RIVER...

INCLUDING THE FOLLOWING LOCATIONS...
     BAGWELL...BOGATA...BOXELDER AND CLARKSVILLE...

AT 421 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING EAST AT 35
MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:29 AM CDTSevere Thunderstorm WarningSHVFranklin, Titus46 min
Oct 6, 5:44 AM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Rusk, Smith46 min
Oct 6, 6:26 AM CDTSevere Thunderstorm WarningSHVCherokee, Harrison, Marion, Nacogdoches, Panola, Rusk and 2 more49 min
Oct 6, 7:02 AM CDTSevere Thunderstorm WarningSHVPanola58 min
Oct 6, 7:17 AM CDTSevere Thunderstorm WarningSHVPanola, Sabine, San Augustine, Shelby58 min
Oct 6, 7:27 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine63 min
Oct 6, 7:58 AM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby62 min
Oct 6, 8:28 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine62 min
Oct 6, 8:52 AM CDTSevere Thunderstorm WarningSHVSabine38 min
Oct 6, 7:44 AM CDTAreal Flood AdvisorySHVBossier, Caddo2 hr
Oct 6, 3:45 AM CDTSevere Thunderstorm WarningSHVHoward30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.